Stopped diffusion processes: boundary corrections and overshoot

Abstract : For a stopped diffusion process in a multidimensional time-dependent domain $D$, we propose and analyse a new procedure consisting in simulating the process with an Euler scheme with step size $\Delta$ and stopping it at discrete times $(i\Delta)_{i\in N^*}$ in a modified domain, whose boundary has been appropriately shifted. The shift is locally in the direction of the inward normal $n(t,x)$ at any point $(t,x)$ on the parabolic boundary of $D$, and its amplitude is equal to $0.5826 (...) |n^*\sigma|(t,x)\sqrt \Delta$ where $\sigma$ stands for the diffusion coefficient of the process. The procedure is thus extremely easy to use. In addition, we prove that the rate of convergence w.r.t. $\Delta$ for the associated weak error is higher than without shifting, generalizing previous results by \cite{broa:glas:kou:97} obtained for the one dimensional Brownian motion. For this, we establish in full generality the asymptotics of the triplet exit time/exit position/overshoot for the discretely stopped Euler scheme. Here, the overshoot means the distance to the boundary of the process when it exits the domain. Numerical experiments support these results.
Document type :
Journal articles
Complete list of metadatas

Cited literature [30 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00157975
Contributor : Emmanuel Gobet <>
Submitted on : Thursday, June 18, 2009 - 12:04:59 PM
Last modification on : Tuesday, May 14, 2019 - 10:57:05 AM
Long-term archiving on : Thursday, September 23, 2010 - 6:15:11 PM

Files

BoundaryCorrectionGobetMenozzi...
Files produced by the author(s)

Identifiers

Citation

Emmanuel Gobet, Stéphane Menozzi. Stopped diffusion processes: boundary corrections and overshoot. Stochastic Processes and their Applications, Elsevier, 2010, 120 (2), pp.130-162. ⟨10.1016/j.spa.2009.09.014⟩. ⟨hal-00157975v3⟩

Share

Metrics

Record views

544

Files downloads

435